Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Claudification symptoms(severe calf ache) - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
User :   I did meth friday. When I came down my left calf started to ache. Now the pain is getting worse each day. The only relief is when i elevate the leg or lie down. When I walked for more than a few minutes the pain returned moments later. This happened once before about 5 years ago and only lasted a few hours. Now it's been 3 days and seems to be getting worse. Even the slightest movement of the leg is followed by a pain spasm.
What is wrong and what can I do? Will heat or ice packs help? Once the drug is out of my system, will my leg return to normal?                                                                 
Doctor :   Hi
Doctor :   Dr.... here
User :   Hi
Doctor :   Please allow me to read your query and then respond
Doctor :   Can you tell me ur age and gender?
User :   male, 57
Doctor :   The pain seems to be intermittent claudication
Doctor :   Based on ur history
Doctor :   The next thing to be done at this stage is to get a doppler ultrasound
User :   what is cauldication
Doctor :   I want to know if u have any history of heart disease or vascular diseases as it has repeated itself after 5 years
User :   no
Doctor :   Claudication is an instance of reduce blood supply to your limbs and meth seems to have increased it
Doctor :   Do u also smoke
Doctor :   and what is ur weight?
User :   no
User :   190 pounds
Doctor :   Do u also suffer from high cholesterol
User :   moderate
Doctor :   Meth can exacerbate claudication
Doctor :   and also increase pain in such cases
Doctor :   I believe Meth is Methamphetamine
User :   Yes
Doctor :   So this is my opinion based on ur history
User :   Will aspirin help
Doctor :   Al check for pulses in your leg which is paining a lot
Doctor :   Like popliteal pulse
Doctor :   and Dorsal pedis pulse
Doctor :   in the dorsum of foot
Doctor :   this can be done by any general physician
Doctor :   and also get a colour doppler done to check the patency of the heart rate
User :   little spasm along the calf are visible
Doctor :   Aspirin might help
Doctor :   My other recommendations to u are
Doctor :   do not wear flat shoes
Doctor :   Take a regular exercise with good amount of walking
Doctor :   check the sholesterol at regular intervals
Doctor :   Sorry, cholesterol
Doctor :   and also focus on losing a bit of weight
Doctor :   Do u follow Michael?
User :   I am 6 feet tall
Doctor :   Also
User :   I don't feel overweight
Doctor :   Ice packs would help
Doctor :   in relieving the pain
User :   Ice, not heat?
Doctor :   Nope
Doctor :   I understand
Doctor :   We will also need to factor ur cholesterol
Doctor :   So check for choleterol
User :   I will
Doctor :   Does this address ur query?
Doctor :   Or would you need any other kind of assistance?
User :   Will this correct itself in time?
Doctor :   It certainly needs medication, follow-ups and life style changes
Doctor :   It should respond to all of them, if planned properly
Doctor :   under the supervision of a Doctor
User :   Thank you Dr. I shall do as you suggest.
Doctor :   Thanks for consulting
Doctor :   Hope this helps
Doctor :   Please get back if u need anything else
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor